Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline and side effects should I reduce dose?

(5 Posts)
Luckylady202012 Sat 20-Feb-16 17:41:46

Hi to all, day 9 of sertraline and I feel awful really zoned, wobbly, shaky and increased anxiety to the point I struggle to function. I had a really bad anxiety attack 3 weeks ago and struggled to come down from it. The doctor gave me Zopiclone to help me get some sleep. But the next week I had to go back as I was still extremley anxious they then gave me sertraline which I started taking at night first. The thing is I felt really shaky all morning through to the afternoons to the point I was having really bad anxiety attacks which take hours to come round from. So on day 4 I decided to try it midafternoon to see if I felt more able to function during the day. After taking them I feel really tired and anxious after half an hour even when trying to distract myself by doing little jobs. I have to lie down and feel wobbly and unable to perform even small tasks for a few hours. I seem to come round and have slept if fitfully and sweaty. But when I wake up I am instantly anxious and it takes an hour or two to even come round. I am only on 50mg but am thinking of reducing it to 25mg today to see how I am. I know some take theirs twice a day. I went back to docs and he simply asked do you want to continue I explained my sypmtoms and asked at reducing the dose but he said they don't do tablets in 25mg and did I want to try something else. I do want to perserve but don't know if I am doing more harm than good!! The doc also gave me some 2 mg Valium/diazepam to take twice a day but am I not going to end up more zoned?? Sorry for the long post but really need some good advice. Thanks all :-)

elizadolittlechoc Sat 20-Feb-16 18:06:45

I'm on week 7 for PTSD. My main symptoms were nausea and vomiting in first two weeks and feeling vey faint at times. Having started on 50 I then increased after a week to 100 but side effects did not worsen. Gave up alcohol because it caused horrendous vomiting. I take mid/late evening so I sleep through worse symptoms. SSRIs take about a month to see the real benefits and even after 7 weeks I am not 'cured', You need to be in it for the long haul and make sure you have other support (in my case CBT and the occasional valium and sleeping pill. Only you know whether the symptoms outweigh the reason you were prescribed it. But don't give it up suddenly or change time taking it radically, or you may get worse symptoms flowers

elizadolittlechoc Sat 20-Feb-16 18:08:23

BTW the valium for a couple of days will really help.

Pantone363 Sat 20-Feb-16 18:11:04

Read the old sertraline buddies threads on here. These are very common symptoms in the first few weeks. Sertraline is known for increasing anxiety at first. It truly does get better after the first few weeks. Take each day as it comes and then that's another one ticked off.

Luckylady202012 Sat 20-Feb-16 18:49:26

Thank you so much for your responses. I have read so many threads with differing opinions it does make you realise your not alone. I decided to half my tablet today just couldn't cope with the idea of feeling so awful after taking it and I feel a million times better. I took it and worked the nervous energy off with bits of jobs and find myself with more energy than I have had all week. Am going to monitor how I feel and use the valium later on to take the edge off before bed and see how I feel in the morning. I am going to stick it out I definatley need it. Onwards and upwards hopefully. Finish work this week that will really help as well. Thanks again anxiety and depression hidden illnesses :-)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now